Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes itchy rashes even after applying pramoxine and zinc acetate cream?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1506 Questions
I started getting this rash yesterday, today it is larger and itches more. I just put pramoxine XXXXXXX 1% and zinc acetate .1% cream that i got at the drugstore
Posted Fri, 7 Feb 2014 in Asthma and Allergy
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Photo reporting tinea faciei... Detailed Answer: Hi my dear, I saw your photo, and could say that the itching rash you are experiencing is related to a fungal infection of the skin called tinea faciei. Apart using pramoxine and zinc acetate, you should also apply : - gentian violet solution - terbinafin cream I'd also suggest to start taking oral terbinafin once daily which is prescribed by a dermatologist. A further evaluation of liver enzymes in the blood is needed before taking it. Please keep good hygiene especially washing your hands frequently when touching/cleaning the affected area to avoid spreading the infection to other parts of your body or to other family members. Try not to scratch the affected skin to prevent aggravation of itchiness! All the best! Dr.Alba Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Follow-up: What causes itchy rashes even after applying pramoxine and zinc acetate cream? 3 hours later
I drove to 2 clinics to see a Dr and they are overwhelmed with flu patients and are not taking anymore appointments. I was told to go to an emergency room if i want treatment. Can this wait until i get into my regular Dr? And that can take up to a week. My husband is concerned that its contagious .
Answered by Dr. Albana Sejdini 8 minutes later
Brief Answer: Can apply otc terbinafin cream until doc's visits. Detailed Answer: Hi my dear, Thank you for following up. Your husband is right, it might be contagious. Keep a good hygiene. Wash your clothes separately. I'd suggest to run to an ER (surgery) department to get treated. Meanwhile, if no doctor visit, should go to pharmacy and take otc terbinafin cream and apply to the affected skin. With such treatment, you can wait until you see a dermatologist to get further treatment. All the best! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor